Hyperhidrosis may be an adverse drug event (ADE) induced by the effect on any of the components of human thermoregulation. Some of our efavirenz (EFV)-treated patients have reported excessive nocturnal sweating that resolved after dose reduction. A representative clinical case of a male patient being treated with a night-time 600-mg dose of EFV who reported severe nocturnal sweating is reported here. His EFV plasma concentrations were always above normal and he was homozygous for a deficient function-allele of CYP2D6; for this reason, his EFV dose was reduced to 400mg=d. Simultaneous with this reduction, the patient described a progressive decrease in nocturnal sweating until its complete disappearance 15-20 days after this new drug dosage. The mechanism explaining sweating could be similar to the one suggested for hyperhidrosis related to serotonin uptake inhibitors, because this hyperhidrosis is episodic, nocturnal, and dose dependent. Hyperhidrosis could correspond to a dose-dependent ADE induced by EFV, therefore, a reduction of EFV from 600 to 400mg/d seems to control it. EFV crosses the hematoencephalic barrier and reaches a mean concentration in the cerebroespinal fluid equivalent to 0.69% of the plasma concentration. The ability of EFV to accessing the central nervous system (CNS) could explain an effect on thermoregulation. Hyperhydrosis is not easily discovered through a routine anamnesis because it is not noted on the EFV package insert, so its incidence may be higher than expected. Additionally, hyperhidrosis may be an indicator of elevated EFV plasma concentrations and hence may be controlled through a reduction of dose.